Alert archive / South Carolina / Small Craft Advisories in 2016
Small Craft Advisory 40, NWS Charleston, SC
NWS Charleston, SC issued this small craft advisory at Aug 8, 2016, 9:24 PM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Aug 8, 2016, 9:24 PM EDT (01:24 UTC)
- Expired
- Aug 9, 2016, 7:01 AM EDT
- In force
- 10 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted.
952 WHUS72 KCHS 090124 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 924 PM EDT MON AUG 8 2016 AMZ354-374-090900- /O.NEW.KCHS.SC.Y.0040.160809T0124Z-160809T0900Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 924 PM EDT MON AUG 8 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT TUESDAY. * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$
2 follow-up statements
734 WHUS72 KCHS 090745 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 345 AM EDT TUE AUG 9 2016 AMZ354-090845- /O.CAN.KCHS.SC.Y.0040.000000T0000Z-160809T0900Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 345 AM EDT TUE AUG 9 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ AMZ374-091200- /O.EXT.KCHS.SC.Y.0040.000000T0000Z-160809T1200Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 345 AM EDT TUE AUG 9 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT THIS MORNING... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$
783 WHUS72 KCHS 091101 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 701 AM EDT TUE AUG 9 2016 AMZ374-091215- /O.CAN.KCHS.SC.Y.0040.000000T0000Z-160809T1200Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 701 AM EDT TUE AUG 9 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Aug 8, 7:27 PM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Aug 8, 7:27 PM EDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Charleston SC 727 PM EDT MON AUG 8 2016 .SYNOPSIS... A low pressure system will prevail over the Deep South into mid week. Atlantic high pressure will then build over the area late week and into early next week. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... Low pressure will continue to spin over southern GA, maybe drifting a little westward with time. A low and mid level cyclone will move little over north FL and south GA, while na Tutt low drifts W-NW off the FL east coast. While there has been a pronounced slug of drier air in advance of the TUTT cell, there is still considerable low level moisture, enough for PWat up near 1.9-2.0 inches. That along with modest instability inland will allow for isolated to scattered showers, mainly across far inland GA this evening, before the activity wanes with nocturnal influences. There will be a lull in convective probabilities this evening, before chances start to climb after midnight with increasing moisture transport, advection and convergence from off the Atlantic. This will allow for isolated to maybe scattered coverage again overnight, mainly across the coast zones. While we can't rule out a few t-storms, odds favor the deeper convection will stay over the ocean. Despite the elevated moisture content, there is decent movement to convective cells and PWat is generally around normal for this time of year. That will keep any flooding risk to a minimum. We have modified the diurnal curve in some areas of interior GA where rain-cooled air has occurred, but on average lows tonight won't be much different than last night. Mid or upper 70s will be fairly uniform, except for some 80-83F over the coastal islands where a persistent onshore breeze of 15 mph or greater will hold through the night. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/... Tuesday and Wednesday: A mid/upper level low over northern Florida will help a broad area of surface low pressure to persist across the Deep South. Models are in good agreement slowly moving the low westward into Wednesday while high pressure builds over the western Atlantic. This setup favors deep moisture advection into the region with PWATS that approach 2.5 inches. This moisture combined with h5 shortwave activity wrapping around the mid/upper level low will support showers and thunderstorms across our area each afternoon/evening. The most activity and coverage both days are favored for GA with Tuesday being the "busier" of the two days. However, lots of cloud cover along with the convection will limit the overall heating potential each day. High temperatures will have a tough time reaching the 90 degree mark each day. Instability won't be too impressive either with meager SBCAPEs and lapse rates. Most ares may be more likely to see showers than thunderstorms. Convection will trend downward overnight, but chance POPs seem reasonable for most of the area. Overnight lows will be mild, in the mid to upper 70s. Thursday: The aforementioned upper level and surface lows will move further to the west while high pressure builds over the western Atlantic. This will lead to slightly drier conditions across the area with PWATS trending a but lower. However, chance POPs remain in the forecast for afternoon showers and thunderstorms resulting from the sea breeze. Temperatures will be normal for this time of year, in the upper 80s to lower 90s. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... Atlantic high pressure will spread over the southeastern United States this weekend and into early next week, resulting in a more typical summertime pattern. Chances of showers and thunderstorms will be possible each day, with greatest chances occurring along afternoon seabreeze circulations and inland locations that are near a low pressure trough developing over the Midlands. Convective coverage should diminish during overnight periods with the loss of daytime heating. Overall, high temps should range in upper 80s along the coast to lower 90s inland. Overnight lows will remain mild, in the mid to upper 70s. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... VFR conditions will prevail at both KSAV and KCHS tonight and Tuesday. While there does remain a 20-30% risk for showers tonight, and direct impacts will be minimal. A better risk for temporary flight restrictions might occur Tuesday morning through mid-afternoon, as scattered SHRA and isolated TSRA will occur in the area. For now we have just VFR ceilings and VCSH. The wind forecast for tonight is more of any average for the sake of simplicity, as winds will be a little higher this evening and less than in the forecast overnight. Gusty SE winds will impact the terminals much of Tuesday, especially in wake of the sea breeze for the afternoon, as speeds reach at least 15-20 kt. Extended Aviation Outlook: Brief flight restrictions are possible in afternoon/evening showers and/or thunderstorms. && .MARINE... Tonight: A fairly tight S-SE gradient will prevail much of tonight, especially by the standards of August, with a 2-3 mb spread across the local waters from east to west between ridging to the east and low pressure over south GA. Speeds will easily attain 15-20 kt, and gusts will reach near 25 kt at times, but not enough frequency nor spatial coverage to hoist a Small Craft Advisory. Seas will average 3 or 4 ft within 15 nm and as high as 5 ft beyond there. Coverage of showers and at-storms will increase after midnight as instability remains constant or is in greater supply, while low level convergence and moisture transport increases. Tuesday through Friday: A broad area of low pressure over the deep south will lead to south/southeast winds around 15 kt across the waters on Tuesday. Winds could briefly peak in the 15-20 kt range with gusts approaching 25 kt across the GA waters, where the pressure gradient will be slightly stronger. No Small Craft Advisories are currently expected. Seas will peak in the 2-4 ft range within 20 nm and 4-5 ft across AMZ374. Wednesday the low will move further inland, causing the pressure gradient to weaken. This will allow winds to ease to 15 kt or less. Seas will average 1-3 ft. Similar wind and sea conditions are expected Thursday and Friday. Rip currents: Southeast swell combined with onshore winds will lead to a moderate risk of rip currents Tuesday. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && SYNOPSIS... NEAR TERM... SHORT TERM...MS LONG TERM...DPB AVIATION... MARINE...
Hazardous weather outlook, Aug 8, 3:24 PM EDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 324 PM EDT MON AUG 8 2016 AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140- SCZ040-042>045-047-052-091930- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-TIDAL BERKELEY- 324 PM EDT MON AUG 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ117-119-139-141-SCZ048>051-091930- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 324 PM EDT MON AUG 8 2016 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
Nearby
Small Craft Advisories in South Carolina, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.